Florida, 2002

Hail in Florida, June 27, 2002

June 27, 2002 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 27, 1:55 PM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 27, 1:55 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 PM EDT THU JUN 27 2002

CURRENTLY...AXIS OF BERMUDA HIGH ACROSS CENTRAL FLORIDA...WITH WEAK
SFC TROUGH OFF THE SE GA COAST. WSR 88D WAS INDICATING SHOWERS AND
THUNDERSTORMS 250 MB ANALYSIS SHOWED ANTICYCLONE OFFSHORE THE
SOUTHEAST U.S. COAST WITH A LOW OFFSHORE THE TEXAS COAST. THE
ATMOSPHERE WAS SLOWLY BUT SURELY BEGINNING TO DRY OUT...ESPECIALLY
JUST WEST OF THE REGION. HOWEVER...WSR 88D WAS INDICATING SHOWERS
AND THUNDERSTORMS SHOWERS AND THUNDERSTORMS ERUPTING ALONG EAST
COAST SEABREEZE IN NE FL AND ACROSS MUCH OF CENTRAL FLORIDA WHERE
BOTH WEST AND EAST COAST SEABREEZES WERE ACTIVE.

PUBLIC...EXPECT A RETURN TO NEAR NORMAL SUMMERTIME PATTERN AS MODELS
INDICATING PWS OF 1.8 TO 1.9 AND THE LOW LEVEL BERMUDA RIDGE ACROSS
THE FLORIDA. THE RIDGE MOVES NORTH INTO NORTH FLORIDA OVER THE
WEEKEND WHICH WILL ENABLE THE EAST COAST SEABREEZE TO MOVE INLAND
ACROSS NE FL...BUT REMAIN NEAR THE SE GA COAST. A COLD FRONT STALLS
NORTH OF THE AREA SUNDAY WITH WAVES OF LOW PRESSURE MOVING ALONG IT.
THIS MAY HELP ENHANCE THE AFTERNOON CONVECTION IN GEORGIA. WILL
GO WITH NEAR CLIMO POPS.

MARINE...NO HEADLINES.

PRELIM
AMG BB 072/094 072/094 072 08243
SSI TT 074/088 075/088 075 08353
JAX TT 071/093 072/093 072 08353
SGJ TT 073/089 072/089 072 08453
GNV TT 070/091 070/091 070 08353
OCF TT 071/090 069/090 069 08353=

.JAX...
.GA...NONE.
.FL...NONE.

PP

In the hours before

Special weather statement, Jun 27, 11:00 AM EST, 4 hours 45 minutes before
FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-272100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT THU JUN 27 2002

...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED...

A VERY MOIST TROPICAL AIRMASS REMAINS IN PLACE OVER THE REGION AND
THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL ARE EXPECTED TO DEVELOP
ONCE AGAIN. THE STORM MOTION WILL BE TO THE EAST-SOUTHEAST AT 10 TO
15 MPH. PONDING OF WATER ON ROADWAYS IS LIKELY AS WELL AS POSSIBLE
FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. THUNDERSTORMS WILL ALSO
PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING AND GUSTY WINDS UP TO 40
MPH.

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...AS THUNDERSTORM
ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LEVELS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

The radar

The Tampa radar (KTBW), 145 km away, was scanning. The volume nearest the first event began at 20:43 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Marion

When
June 27, 3:45 PM EST
Where
Marion County, 3 mi W of Marion Oaks
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
29.000, -82.233

Nickel sized hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300963.